MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TREK BONE LESION BIOPSY KIT; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. TREK BONE LESION BIOPSY KIT; BIOPSY INSTRUMENT
Catalog Number TKL1010
Medical Device Problem Codes Material Perforation (2205); Mechanical Jam (2983); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a bone lesion biopsy procedure, the quick connect hub was allegedly disconnected from the driver.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: one quick connect hub and sterile sleeve were returned for evaluation.During visual evaluation, the device appeared to have residue throughout and multiple perforations were observed on the sterile sleeve.No other anomalies were observed to the device.On further observation, it was noted that the quick connect received with the sterile sleeve attached.It was noted the zipper pull was not returned and there were multiple perforations to the sterile sleeve.The hub was visually inspected and noted the proximal uclips were not visible.No other visual anomalies were noted to the device.Functional testing was not performed, due to the condition of the received sample (proximal uclips were not visible).Therefore, the investigation is confirmed for the reported premature separation issue as the uclips were not visible within the quick connect hub.Also, the investigation is confirmed for the identified mechanic jam issue as the zipper pull was not returned and the investigation is confirmed for the identified material perforation as multiple perforations were noted on the sterile sleeve.A definitive root cause for the alleged premature separation issue was due to the u- clips movement within the quick connect hub as the uclip was not visible and a definite root cause for identified multiple perforation issue is due to the movement between the quick connect hub and driver that led to the perforations observed on the sterile sleeve.However, a definite root cause for identified mechanic jam could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: the file was reassessed for reportability and determined to be no longer reportable.Since an initial mdr was submitted, therefore, the file will remain assessed as a malfunction.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
TREK BONE LESION BIOPSY KIT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CAREFUSION MANNFORD
400 foster rd
mannford OK 74044
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18569126
Report Number2020394-2024-00102
Device Sequence Number18193743
Product Code KNW
UDI-Device Identifier00801741201424
UDI-Public(01)00801741201424
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K213896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTKL1010
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer01/25/2024
Initial Report FDA Received Date01/24/2024
Supplement Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale